MAUDE Adverse Event Report: BAUSCH + LOMB 23GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 23GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT PHACOEMULSIFICATION
Model Number BL5323WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
The user facility in china reported the vitrectomy cutter did not cut, but still aspirated during surgery.There was no effect on the patient.
 
Additional Manufacturer Narrative
One opened bl5323wv pack.The lot number and expiration date on the label have been torn off and were not returned.However, paperwork indicated that the lot number was x6366.The cutter was tangled up with the rest of the pack tubing.The tip protector was not received.The needle was bent.The port window was in the opened position with dried solutions visible around the part and on the outer needle shaft.The cutter looks used.The back cap was not fully aligned with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter did not have clean cuts at the lower cut rates, as it pulled and left strings.Though the cutting improved as the cut rate was increased.It should be noted that a bent needle could contribute to poor cutting performance.Due to the returned condition, with the cutter tangled up in the pack tubing and with no tip protection, the cause of the bent needle cannot be determined.This investigation is ongoing.
 
Additional Manufacturer Narrative
The cutter was inspected and tested by manufacturing engineering department.The cause of bent needle cannot be determined.A bent needle can contribute to poor cutting performance.The aspiration barb vent hole seal aligned properly.The vendors response to a request for clarification about the aspiration barb vent hole and seal stated, the vent hole in the black rubber seal does not need to be aligned with the vent hole in the cap because there is an annular gap which allows free flow between them.What is shown is normal assembly which would not affect functionality (cutter not cutting).Investigation ongoing.
 
Additional Manufacturer Narrative
Due to the returned condition of the vitrectomy probe, the cause of the bent needle cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
23GA COMBINED PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key20639477
Report Number0001920664-2024-00145
Device Sequence Number7443291
Product Code HQC
UDI-Device Identifier00757770058563
UDI-Public(01)00757770058563(17)251202(10)X6366
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2025
Device Model NumberBL5323WV
Device Lot NumberX6366
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/25/2024
12/17/2024
03/04/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/16/2024
01/09/2025
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown